Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

July 24, 2021Adams County, Wells County, Indiana

NWS Northern Indiana issued this special weather statement at Jul 24, 2021, 10:41 PM EDT for Adams County, Wells County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 10:41 PM EDT (02:41 UTC)
Expired
Jul 24, 2021, 11:15 PM EDT
In force
34 min
Issued by
NWS Northern Indiana

Counties Adams County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 90 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS83 KIWX 250241
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
1041 PM EDT Sat Jul 24 2021

INZ026-027-250315-
Adams-Wells-
1041 PM EDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WELLS AND SOUTHERN
ADAMS COUNTIES...

At 1041 PM EDT, a strong thunderstorm was located over Bluffton,
moving southeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Bluffton, Berne, Geneva, Monroe, Poneto, Vera Cruz, Travisville,
Craigville, Ceylon, Wellsburg, Murray, Reiffsburg, Liberty Center,
North Oaks, Linn Grove, Rockford, Curryville and Pleasant Mills.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4065 8533 4082 8533 4078 8480 4074 8480
      4058 8481
TIME...MOT...LOC 0241Z 298DEG 20KT 4076 8520 

$$

HAIL...0.25
WIND...30MPH

MCS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 24, 8:48 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 24, 8:48 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
848 PM EDT Sat Jul 24 2021

.SYNOPSIS...
Issued at 216 PM EDT Sat Jul 24 2021

Developing thunderstorms northwest this afternoon will expand east
and south through evening before ending overnight. Some could be
severe with damaging winds north of highway 24. Otherwise dry, warm
and less humid conditions return Sunday.

&&

.UPDATE...
Issued at 835 PM EDT Sat Jul 24 2021

A couple of lines of showers and thunderstorms persist across the
area this evening. One line is dropping southeast across south
central Lower Michigan on southern periphery of stronger short
wave shifting east across the eastern Great Lakes. Another more
robust line that brought earlier strong to severe storms across
northwest Indiana also is continuing to sag south of the US 30
corridor. This convection developed along pre-frontal trough
enhanced by old convective outflows across NE Illinois. These
showers and thunderstorms have had plenty of instability to work
(MLCAPES 2-3000 J/kg) with effective shear on the order of 30-35
knots. Mid level lapse rates are less than impressive and DCAPE
profiles generally on the marginal side (500-800 J/kg). Cold pool
efficiency has been limited and expect this to increasingly be the
case as low levels diurnally stabilize over the next few hours.
Still cannot discount an isolated severe wind gust, particularly
south of US 30 across west central into portions of north central
Indiana, with secondary near term area to watch across south
central lower Michigan. Will consider canceling the severe
thunderstorm watch early for areas behind the main convective
lines, although lingering outflow boundary from northeast Illinois
into northwest Indiana could still be a focal point for
additional isolated to scattered convection next few hours as main
synoptic trough approaches.

&&

.SHORT TERM...(This afternoon through Sunday)
Issued at 216 PM EDT Sat Jul 24 2021

Prefrontal trough extending from wrn MI into ern IL and becoming the
focus for renewed/vigorous convective development by 20Z nw zones nw
IN - srn MI. This likely to composite in with additional storms 23-
00Z along lagging sfc trough and then sag swd across the cwa this
evening. Late aftn/early evening storms hold a continued threat for
damaging winds where most robust multi-cell clusters track.
Otherwise trailing/weak sfc front will drop toward the OH river
overnight with little fanfare as upstream anticyclone across the
plains settles into the mid MS valley Sunday. Good post frontal
moisture scour Sunday will counter strong subsidence warming so
while some 90s likely apparent temps will lag as dewpoints mix out
into the low 60s in the aftn.

&&

.LONG TERM...(Monday through Friday)
Issued at 216 PM EDT Sat Jul 24 2021

Dry, warm and tranquil through Wed as sfc ridge settles into the TN
valley. Continued stout low level thermal ridge in place stemming
from hot plains upper ridge will yield warm temps with 90s a good
bet again.

Next vigorous nrn stream sw driving through Hudson Bay late period
will release another weakening sfc frontal zone sewd across the
lakes/OH valley late Wed into Thu with accompanying showers/storms
then.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 634 PM EDT Sat Jul 24 2021

Showers and thunderstorms continue to rapidly develop early this
evening along pre-frontal trough type feature from northeast
Illinois into west central Lower Michigan. The combination of
moderate to strong instability and respectable effective shear of
30 to 40 knots should be enough to support convection through
northern Indiana affecting the terminals. Mid/upper level forcing
is not particularly strong, but combination of instability/shear
and increase thunderstorm outflow interactions promoting new
development still argues for maintain tempo TSRA mention at
terminals (roughly 00-02Z at KSBN and 02Z-04z or 05Z) at KFWA.
Some gusty outflow winds are possible with any of these
thunderstorms this evening. Sfc trough settles south of the
terminals later tonight, and with weak flow and residual low level
moisture behind this boundary, some patchy fog/stratus is
possible. Will trend TAFs to MVFR at this time, with overall low
confidence in this scenario. Quiet weather returns for Sunday with
northwest winds around 10 mph and VFR conditions.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Marsili
SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 24, 10:32 PM EDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1032 PM EDT Sat Jul 24 2021

INZ003>009-012>016-MIZ077>080-260245-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI-
Branch-
1032 PM EDT Sat Jul 24 2021 /932 PM CDT Sat Jul 24 2021/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

An isolated thunderstorm is possible through the early overnight.
Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ017-018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-015-016-024-
025-260245-
Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
1032 PM EDT Sat Jul 24 2021

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms are expected to diminish during
the early overnight. Isolated wind gusts in excess of 40 mph are
possible through the early overnight hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-260245-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1032 PM EDT Sat Jul 24 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Jul 24, 9:48 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Northern Indiana
948 PM EDT Sat Jul 24 2021

MIZ081-OHZ001-002-250215-
Hillsdale-Fulton-Williams-
948 PM EDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HILLSDALE...NORTHERN
WILLIAMS AND WEST CENTRAL FULTON COUNTIES...

At 948 PM EDT, a strong thunderstorm was located near Reading, or 12
miles south of Hillsdale, moving southeast at 35 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
West Unity, Pioneer, Holiday City, Ransom, Waldron, Camden,
Montgomery, Prattville, Alvordton, Bridgewater Center, Frontier,
Nettle Lake, Lake Seneca, Betzer and Kunkle.

This includes Interstate 80 in Ohio between mile markers 11 and 22.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4170 8480 4183 8481 4179 8437 4152 8437
TIME...MOT...LOC 0148Z 300DEG 31KT 4175 8473

HAIL...0.25
WIND...50MPH

MCS
Local storm report, Jul 24, 9:54 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
954 PM EDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HEAVY RAIN       JONESVILLE              41.98N 84.66W
07/24/2021  M1.10 INCH       HILLSDALE          MI   COCORAHS

            25 MINUTES OF HEAVY RAIN. MINOR ROAD PONDING
            AND STANDING WATER IN YARDS.

&&

RTC
Local storm report, Jul 24, 9:57 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 PM EDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     4 E BERTRAND            41.77N 86.18W
07/24/2021                   CASS               MI   PUBLIC

            LARGE TREE BRANCHES DOWN AND HOUSE WAS
            SHAKING FROM THE WIND.

&&

RTC
Local storm report, Jul 24, 10:03 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 PM EDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       1 NE MOSCOW             42.06N 84.50W
07/24/2021  M1.85 INCH       HILLSDALE          MI   COCORAHS

            HEAVY RAIN FOR ABOUT 30 MINUTES, 1.85 INCHES
            FELL IN 90 MINUTES.

&&

RTC
Special weather statement, Jul 24, 10:07 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1007 PM EDT Sat Jul 24 2021

OHZ001-002-250245-
Fulton-Williams-
1007 PM EDT Sat Jul 24 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WILLIAMS AND FULTON
COUNTIES...

At 1006 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Deerfield to 7 miles east of Morenci
to 6 miles west of Pioneer. Movement was southeast at 35 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Wauseon, Archbold, Montpelier, Swanton, Delta, West Unity, Pioneer,
Stryker, Fayette, Holiday City, West Jefferson, Pulaski, Metamora,
Lyons, Oakshade, Alvordton, Seward, Denson, Lake Seneca and
Assumption.

This includes Interstate 80 in Ohio between mile markers 5 and 48.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4150 8465 4170 8475 4170 8436 4171 8436
      4172 8388 4149 8388
TIME...MOT...LOC 0206Z 295DEG 34KT 4184 8376 4169 8408 4171 8468

HAIL...0.25
WIND...50MPH

MCS
Special weather statement, Jul 24, 10:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1041 PM EDT Sat Jul 24 2021

INZ026-027-250315-
Adams-Wells-
1041 PM EDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WELLS AND SOUTHERN
ADAMS COUNTIES...

At 1041 PM EDT, a strong thunderstorm was located over Bluffton,
moving southeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Bluffton, Berne, Geneva, Monroe, Poneto, Vera Cruz, Travisville,
Craigville, Ceylon, Wellsburg, Murray, Reiffsburg, Liberty Center,
North Oaks, Linn Grove, Rockford, Curryville and Pleasant Mills.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4065 8533 4082 8533 4078 8480 4074 8480
      4058 8481
TIME...MOT...LOC 0241Z 298DEG 20KT 4076 8520

HAIL...0.25
WIND...30MPH

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:26 PM EDTSpecial Weather StatementIWXFulton, Pulaski34 min
Jul 24, 8:50 PM EDTSpecial Weather StatementIWXWhite40 min
Jul 24, 9:01 PM EDTSpecial Weather StatementIWXFulton44 min
Jul 24, 9:32 PM EDTSpecial Weather StatementIWXCass, Miami43 min
Jul 24, 9:39 PM EDTSpecial Weather StatementIWXFulton36 min
Jul 24, 9:48 PM EDTSpecial Weather StatementIWXWilliams27 min
Jul 24, 10:07 PM EDTSpecial Weather StatementIWXFulton, Williams38 min
Jul 24, 10:46 PM EDTSpecial Weather StatementIWXHenry44 min
Jul 24, 11:28 PM EDTSpecial Weather StatementIWXHenry17 min
Jul 24, 8:47 PM EDTSpecial Weather StatementIWXHillsdale43 min
Jul 24, 9:20 PM EDTSpecial Weather StatementIWXHillsdale25 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.